Wednesday, July 23, 2008

ETA: I am currently on my cycle for Couple D, not Couple C. And therefore the future one would be for Couple E. Just wanted to correct it.

So it's about that time of the night when I shoot up like a drug addict--well, sort of. The good 5 to 7 minutes I spend a night disinfecting and mixing my potions and concoctions only to jab it into my achy tummy. Yeah, the bruises have started. Hell, the bruises on my arms have started. I am never squeamish about needles but when a newbie lab tech is wiggling the needle back and forth, back and forth, up and down, and even at one point, pulling the needle out of my arm, I had sweaty palms up the wazoo. I literally thought I was either going to 1) punch her in the face as hard as possible for causing me excruciating and unnecessary pain; 2) pull out needle and run for my life ; 3) pass out because it hurt so much. Yeah, and the "veteran" lab tech was useless, he too decided to get in on the game of wiggling the needle that was attached to my arm. What is this? Amature hour? Or did I miss the memo about punishing donors for no reason other than to see them sweat and squirm?

My nightly shots have been giving me a bit of anxiety. Why? Well, I haven't been able to find the "sweet spot" lately. I have been giving myself hesitation pricks and everywhere I shoot up, hurt like there's no tomorrow. It's all been every nerve wracking and painful. The Menopur is also kicking my butt. My Menopur dose is kind of large, granted, and I do put it all in one syringe, but geez...its like acid under my skin. Not to mention the little bubble of fluid that pop up wherever I inject. Yes, bubbles. They are about pencil eraser sized bubbles that pop up and last for about an hour. It's right under my skin and is tender to the touch. Its almost like too much liquid was put in that spot so it is just sitting and waiting to be soaked in. I think that may actually be the case, but how many times and how many spots do I want to have Menopur injected in? Have I mentioned that it burns? Not to mention, the other injection sites, of Follistim and Lupron have also been bubbling too. Urgh. The other night I noticed that where I injected the Follistim looked like it was elastic and rubbery when I pulled the needle out. It kind of freaked me out a little bit. Never noticed it before and it really freaked me out.

On another note, everything is going well. Looks like we have upper teens worth of eggies growing in there. They are on track to be ready sometime next week. I hope we get lots of good, mature, and viable eggs for Couple D. Only time will tell. I really contemplated a drink tonight (alcoholic) but decided that I couldn't chance it. It's been a rough few days, I probably would have liked it, but hey, I can have a drink later. Now, if only my stomach looked presentable enough for the beach. Unfortunately, it's pretty speckled with needle pricks and bruises, I don't think that's going to happen. I look like I lost a battle with homeless drug addicts that didn't have a knife so they decided to "needle" me. Oh well, this too shall pass. I am starting to feel full and bloated. Today I had a slight twinge in my left ovary. Fun.

I was thinking today that I may back out of my donation for Couple E. I am starting to feel like I am doing too much. Too many donations crammed into my daily life. Too many appointments mixed with my own errands. Too many don'ts that outweigh the dos that I can do. I feel like I don't have much control of my life. Yes, in the grand scheme of things my donations only take up a small part of my life. But, I have basically been doing donation after donation since September. It is now almost August. Each donation takes a month of prep, at least, for initial screening, contacts, match agreements, day 3 and 10 blood work and ultrasounds. I have to start pills almost a month before. I start Lupron weeks before. I start stims 10 days before the official donation. When all is said and done, its at least 3 months of my life per donation. I haven't had a drink without thinking about how this is going to affect the next donation. I haven't had caffeine without worrying. I went off the pill for better results. I am worried about the job situation and getting enough time off for the next one. I worry what will happen if the donation for Couple E is pushed back a few days, how do I explain why I am not back to work? Then what? How do I explain that away? You can't be at a destination wedding for 8 days when you were only planning on being there for 6. I am trying to start a new life, with a new job. I just don't know if I will be able to do that and Couple E's donation--at least not right away. It's just too much too soon. I am also struggling with knowing I will disappoint them if I back out. I would hate doing that. But I would hate even more if I go back on my word. I am nothing if I am not honest. I would feel like I lied. So now, it's me, stuck, between a rock and a hard place...ugh...I have no answers.


Summer said...

I'm sorry this cycle is not going as well (and is more painful!) than your previous ones.

I think that if you need a break from donating, then you need to take a break. Yes, couple D will be disappointed, but I think if you explain it to them at least they will have some understanding of what happened. You obviously put a lot of thought to each of your donations and I don't think it's lying for you to realize that having several donations in a row is taking a toll on you.

Anonymous said...

As a soon-to-be donor (my IPs are going over the paperwork at present but I should be starting meds before too long), I want to thank you for writing this blog. It's great to get some understanding of how the process works from the donor's point of view.

"You can't be at a destination wedding for 8 days when you were only planning on being there for 6."
Heh heh, yes you can, if your "flight" was "delayed."